Alert archive / Missouri / Frost Advisories in 2013

Frost Advisory 3, NWS St. Louis, MO

April 24, 201311 counties in Missouri

NWS St. Louis, MO issued this frost advisory at Apr 24, 2013, 3:33 PM CDT for 11 counties in Missouri. It took effect at Apr 25, 2013, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 3:33 PM CDT (20:33 UTC)
In effect from
Apr 25, 2013, 1:00 AM CDT
Expired
Apr 25, 2013, 8:00 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO

Counties Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS73 KLSX 242033
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT WED APR 24 2013

MOZ047>049-059-062-072>074-084-085-099-251200-
/O.NEW.KLSX.FR.Y.0003.130425T0600Z-130425T1300Z/
COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO-
MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO-
INCLUDING THE CITIES OF...FARMINGTON...JEFFERSON CITY...UNION
333 PM CDT WED APR 24 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY.

* TIMING...WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER 1 AM
  TONIGHT AND WILL PERSIST UNTIL 8 AM THURSDAY MORNING.

* TEMPERATURES...LOWS IN THE LOW TO MID 30S ARE EXPECTED.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THIS FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CARNEY
2 follow-up statements
102 
WWUS73 KLSX 250904
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
404 AM CDT THU APR 25 2013

MOZ047>049-059-062-072>074-084-085-099-251300-
/O.CON.KLSX.FR.Y.0003.000000T0000Z-130425T1300Z/
COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO-
MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO-
INCLUDING THE CITIES OF...FARMINGTON...JEFFERSON CITY...UNION
404 AM CDT THU APR 25 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...WIDESPREAD FROST CAN BE EXPECTED EARLY THIS MORNING.

* TEMPERATURES...EARLY MORNING LOWS WILL BE BOTTOMING OUT IN THE
  UPPER 20S TO MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THIS FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

BYRD
121 
WWUS73 KLSX 251246
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
746 AM CDT THU APR 25 2013


MOZ047>049-059-062-072>074-084-085-099-251400-
/O.EXP.KLSX.FR.Y.0003.000000T0000Z-130425T1300Z/
COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO-
MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO-
INCLUDING THE CITIES OF...FARMINGTON...JEFFERSON CITY...UNION
746 AM CDT THU APR 25 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES ACROSS THE REGION ARE WARMING ABOVE FREEZING...THUS
FROST IS NO LONGER A THREAT AND THE ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

BYRD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:29 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 24, 3:29 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT WED APR 24 2013

.SHORT TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 327 PM CDT WED APR 24 2013

PRIMARY FOCUS IN THE SHORT RANGE IS TEMPERATURES TONIGHT AND THEN
PRECIPITATION CHANCES HEADED INTO THE WEEKEND.  HIGH PRESSURE IS
BUILDING INTO THE DEEP SOUTH AT THIS TIME...BUT ANOTHER TROF IS
DIVING SOUTH THROUGH THE NORTHERN GREAT PLAINS.  THE HIGH WILL
SETTLE ACROSS ARKANSAS AND SOUTHWEST MISSOURI TONIGHT AS THE TROF
SKIRTS NORTHERN MISSOURI AND PUSHES THROUGH CENTRAL ILLINOIS.
EXPECT WIND TO BECOME LIGHT ENOUGH ACROSS THE OZARKS AND PARTS OF
CENTRAL MISSOURI TONIGHT FOR WIDESPREAD FROST TO FORM.  OTHER PARTS
OF THE CWFA MAY HAVE SOME PATCHY FROST...BUT WITH WINDS RUNNING UP
TO AS MUCH AS 10KTS TONIGHT ALONG AND NORTH OF THE MISSOURI RIVER IT
APPEARS THE FROST THREAT WILL BE MINIMAL.  WILL GO AHEAD AND ISSUE A
FROST ADVISORY SOUTH OF THE MISSOURI RIVER EXTENDING DOWN INTO THE
EASTERN OZARKS.

LITTLE WEATHER OF NOTE ON THURSDAY AS THE RIDGE TRANSLATES EAST INTO
THE OHIO AND TENNESSEE VALLEYS.  WIND WILL GRADUALLY BECOME SOUTHERLY
LATE IN THE DAY BUT WITH THE CHILLY START TO THE MORNING AND WITH
NORTHWEST FLOW FOR MUCH OF THE DAY...EXPECT TEMPS ONLY TO REBOUND
INTO THE UPPER 50S TO LOW 60S.  THE UPPER LEVEL CUTOFF LOW WHICH IS
OFF THE SOUTHWEST COAST OF THE U.S. AT THIS TIME WILL COME ONSHORE
AND MOVE ACROSS THE ROCKIES THURSDAY NIGHT INTO FRIDAY.  AS LOW
PRESSURE MOVES INTO THE PLAINS THE LOW LEVEL JET WILL RAMP UP OVER
THE MIDWEST ON FRIDAY.  MODELS ARE PRETTY CONSISTENT IN PRINTING OUT
PRECIP OVER THE CWFA FRIDAY...WITH THE STRONGEST SIGNAL FOR RAIN
PRIMARILY ALONG AND SOUTH OF THE I-70 CORRIDOR IN MISSOURI.
ILLINOIS MAY NOT SEE AS MUCH RAIN BECAUSE THE LOW LEVEL JET APPEARS
TO WEAKEN FURTHER EAST...AND IT VEERS LATE FRIDAY INTO FRIDAY NIGHT
WHICH WOULD TEND TO PUSH THE PRECIP A LITTLE FURTHER SOUTH.

UPPER LEVEL SYSTEM PROGRESSES EAST ACROSS THE BI-STATE REGION
CONTINUING TO PRODUCE RAIN FOR SATURDAY.  AGAIN...PROBABLY THE BEST
CHANCE FOR RAIN WILL BE ALONG AND SOUTH OF I-70 IN MISSOURI INTO
SOUTHWEST ILLINOIS.  THE GOOD NEWS IS THAT THERE WON'T BE ANOTHER
SHOT OF COLD AIR WITH THIS SYSTEM...SO THERE WON'T BE ANY MORE SNOW!
IN FACT IT LOOKS LIKE TEMPS ON SUNDAY WILL WARM UP INTO THE LOWER
70S.

CARNEY

.LONG TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 312 AM CDT WED APR 24 2013

(TONIGHT-THURSDAY)

00Z RUNS CONTINE TO ADVERTISE A SECONDARY SHORTWAVE DIPPING INTO
LONG WAVE TROF OVER THE CENTRAL U.S. TONIGHT.   MAIN DYNAMICS WITH
THIS SYSTEM WILL BE TO OUR N...OVER THE UPPER MISSISSIPPI VALLEY AND
INTO THE UPPER GREAT LAKES...SO NOT FORESEEING MUCH IN THE WAY OF
PRECIP IN OUR AREA.

COLD FRONT ASSOCIATED WITH THIS FEATURE WILL PRODUCE A VERY BRIEF
REINFORCING SHOT OF COLD AIR ACROSS NORTHERN PARTS OF THE FA LATE
TONIGHT AND EARLY THURSDAY.  EARLIER THERE WAS SOME CONCERN THAT
FROST MAY BE A PROBLEM WITH THE EXPANSIVE SURFACE RIDGE SOUTH OF THE
COLD FRONT...BUT IT NOW APPEARS THAT COLD FRONT WILL PENETRATE FAR
ENOUGH SOUTH THAT THE MIXING ASSOCIATED WITH IT SHOULD PREVENT FROST
IN ALL BUT PERHAPS THE MOST SHELTERED AREAS IN S SECTIONS OF THE
CWA.   WILL KEEP SOME MENTION OF FROST GOING IN OUR FAR SOUTH...BUT
NO HEADLINE ATTM.

UA PATTERN OVER THE REGION QUICKLY TRANSITIONS TO A ZONAL FLOW
REGIME ON THURSDAY IN THE WAKE OF THE UPPER GREAT LAKES SHORTWAVE.
THIS SHOULD ALLOW FOR SOME MODERATION TEMPS DURING THE
DAY...ALTHOUGH HIGHS WILL STILL REMAIN NEARLY 10 DEGREES BELOW
NORMAL.

(FRIDAY-SATURDAY)

MEDIUM RANGE SOLUTIONS ARE STILL BRINGING REMNANTS OF SW CUTOFF LOW
INTO THE AREA ON FRIDAY AND FRIDAY NIGHT.   GFS IS THE ODD-MODEL OUT
WITH A MORE NWD PLACEMENT OF FEATURES AND QPF...SO HAVE BASED
FORECAST ON THE MORE SOUTHWARD CONSENSUS SOLUTIONS WHICH DOVETAILS
NICELY WITH GOING FORECASTS.  PRECIP MAY HAVE A TOUGH TIME REACHING
N SECTIONS OF OUR CWA AND HAVE TRIMMED POPS BACK IN THE N A BIT ON
FRIDAY...BUT BROAD AREA OF OVERRUNNING SHOULD MAKE FOR A RAINY AND
COOL DAY OVER MUCH OF S MO.  SOME OF THIS PRECIP SHOULD CERTAINLY
CONTINUE INTO FRIDAY NIGHT...WITH A THREAT OF LIGHT RAIN LINGERING
OVER S SECTIONS OF THE CWA INTO SATURDAY AS LINGERING REMNANTS OF
SYSTEM BEGIN TO SAG SOUTH.

(SUNDAY-WEDNESDAY)
HEIGHTS ARE FORECAST TO BUILD OVER AREA AS UPPER TROF SLOWLY DEEPENS
OVER THE NORTHERN ROCKIES.  THIS SHOULD CERTAINLY LEAD TO A WARMUP
DURING THE EARLY PART OF THE NEW WEEK WITH TEMPERATURES FINALLY
REBOUNDING TO NEAR..AND PERHAPS ABOVE...AVERAGE LEVELS.   DETAILS IN
SYNOPTIC FEATURES GET FAIRLY MUDDLED BY MID WEEK AS THE OPERATIONAL
GFS IS MUCH MORE PROGRESSIVE WITH THE UPPER TROF THAN THE ECMWF.
DUE TO THE DISCREPANCY FOR NOW HAVE KEPT POPS BELOW CHANCE CATEGORY
ON WEDNESDAY.

TRUETT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1139 AM CDT WED APR 24 2013

THE THICKER LOW-END MVFR CIGS OF EARLIER THIS MORNING HAVE BECOME
MORE CUMULIFORM WITH RISING CIG HEIGHTS WITHIN THE LAST 1-2 HOURS
AS DRIER AIR SPREADS INTO THE REGION. THIS TREND SHOULD CONTINUE
THROUGH THE AFTERNOON WITH OVERALL COVERAGE DIMINISHING AS CLOUDS
BOTH CLEAR SOUTHEASTWARD AND THE CUMULIFORM NATURE BECOMES
PREVALENT. THE BACK EDGE OF HIGH-END BROKEN MVFR CIGS IS EXPECTED
TO BE JUST SOUTHEAST OF THE STL AREA AT 18Z WITH FEW-SCT CU THIS
AFTERNOON. NORTHWEST WINDS WILL ALSO REMAIN GUSTY THROUGH 20-21Z
THEN DIMINISH AND VEER TO MORE SOUTHWESTERLY THIS EVENING. A
SECONDARY COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT INTO THE
FIRST PART OF THURSDAY MORNING ACCOMPANIED BY A WIND SHIFT TO THE
WEST AND A BRIEF WINDOW OF VFR CIGS BETWEEN 6-9KFT.

SPECIFICS FOR KSTL...

THE BACK EDGE OF HIGH-END BROKEN MVFR CIGS IS EXPECTED TO BE JUST
SOUTHEAST OF KSTL AT 18Z WITH FEW-SCT CU THIS AFTERNOON. NORTHWEST
WINDS WILL ALSO REMAIN GUSTY THROUGH 20-21Z THEN DIMINISH AND VEER
TO MORE SOUTHWESTERLY THIS EVENING. A SECONDARY COLD FRONT WILL
PUSH THROUGH THE TERMINAL BETWEEN 12-14Z THURSDAY ACCOMPANIED BY
A WIND SHIFT TO THE WEST-NORTHWEST AND A BRIEF WINDOW OF VFR CIGS
BETWEEN 6-9KFT.

GLASS

&&

.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS     38  61  44  62 /   5   0   5  40
QUINCY          35  56  40  62 /  10   0   5  20
COLUMBIA        34  59  43  59 /   5   5  20  60
JEFFERSON CITY  36  61  42  61 /   5   5  20  60
SALEM           36  58  38  61 /   5   0   5  30
FARMINGTON      33  62  39  60 /   5   5  10  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR COLE MO-
     CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO-
     MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON
     MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 24, 2:14 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT WED APR 24 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
214 PM CDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

POINTS ALONG THE LAMOINE...CUIVRE...ILLINOIS...AND THE
MISSISSIPPI RIVER ABOVE ST LOUIS ARE IN MAJOR FLOOD. PLEASE SEE
THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER SOUTHEAST MISSOURI
ON FRIDAY AND FRIDAY NIGHT.

POINTS ALONG THE CUIVRE...ILLINOIS... AND THE MISSISSIPPI RIVER
ABOVE ST LOUIS WILL REMAIN IN MAJOR FLOOD FOR AT LEAST SOME OF
THIS TIME. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

Nearby

Frost Advisories in Missouri, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.